MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during shift checks, the autopulse platform (s/n 43161) would stop compressions intermittently and display user advisory (ua) 02 (compression tracking error).No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint that "the autopulse platform (s/n (b)(4)) would stop compressions intermittently and display user advisory (ua) 02 (compression tracking error)" was confirmed during functional testing and based on the archive data review.The root cause of the reported issue was the defective drivetrain motor, likely due to a defective component.Visual inspection was performed and found no physical damage to the autopulse platform.The archive data review showed multiple ua02 advisory messages around the customer's reported event date; thus, confirming the reported complaint.The review of the archive data also showed multiple fault code 08 (motor controller fault detected) errors around the customer's reported event date, unrelated to the customer's reported complaint.During functional testing, the autopulse platform stopped after performing a few compressions and displayed a ua02 advisory message; thus, confirming the reported complaint.User advisory 02 occurs when the load sensors do not sense the expected increase in load after the driveshaft rotates and shortens/tightens the lifeband (to perform compressions).The load cell characterization test was performed and confirmed both load cell modules were functioning within the specification.Further troubleshooting determined that the root cause of the reported ua02 advisory message as well as the fault code 08, which was observed in the archive data files, was the defective drivetrain motor.The drivetrain motor assembly will be replaced to remedy the faults.During further inspection, it was noted that the encoder driveshaft could not rotate smoothly, exhibiting binding and resistance, unrelated to the customer's reported complaint.The root cause was due to the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate, or due to burrs on the surface of the clutch rotor.The impact of the sticky clutch was not severe enough to make the platform non-functional.In addition, the air brake gap was measured, and it was found to be out of the specification (too narrow), unrelated to the customer's reported complaint.These noted issues will be resolved by replacing the drivetrain motor assembly including the clutch.Zoll is awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse platform with s/n (b)(4).

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key12866440
Report Number3010617000-2021-01081
Device Sequence Number11673474
Product Code DRM
UDI-Device Identifier00849111002530
UDI-Public00849111002530
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown